Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

February 27, 2021LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Feb 27, 2021, 2:19 PM CST for LeFlore County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 27, 2021, 2:19 PM CST (20:19 UTC)
Expired
Feb 27, 2021, 2:45 PM CST
In force
26 min
Issued by
NWS Tulsa, OK

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 83 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

167 
WWUS84 KTSA 272019
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
219 PM CST Sat Feb 27 2021
 
OKZ076-272045-
Le Flore OK-
219 PM CST Sat Feb 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 245 PM CST...

At 218 PM CST, a strong thunderstorm was located near Octavia, moving
northeast at 40 mph.

Penny size hail will be possible with this storm.

Locations in or near the path include...
Octavia...                        Big Cedar...

LAT...LON 3452 9488 3473 9461 3468 9445 3466 9446
      3451 9461 3451 9486
TIME...MOT...LOC 2018Z 221DEG 34KT 3453 9474 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Feb 27, 2:15 PM CST, 4 minutes earlier.

Area forecast discussion, Feb 27, 2:15 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
215 PM CST Sat Feb 27 2021

.DISCUSSION...
A warm front continues to lift slowly north this afternoon, and
was currently analyzed along the AR/LA border into northern TX.
Surface dewpoints continue to slowly rise, and we'll eventually
see dewpoints into upper 50s/lower 60s across southeast OK.
Scattered convection has developed in the moistening airmass
across portions of southeast OK over the past 1-2 hours, and this
activity will lift northeast and expand in coverage as isentropic
lift persists through the evening. Decent layered shear and
MUCAPES at or above 1000 J/KG will support a limited hail
potential with some of the stronger storms.

May see a temporary lull in the scattered storms after midnight,
with additional convection developing along the southward
advancing cold front late tonight into Sunday morning. Could see a
few strong/marginally severe storms with this activity as well.

Precipitation looks to spread back north across the area later
Monday (and especially Monday night) as a compact upper low moves
across the southern Plains. Will continue to favor the slightly
slower ECMWF/UKMET solution over the faster GFS, although the 12Z
GFS is trending a touch slower. Thermal profiles/surface temps
continue to suggest a small chance of a wintry mix late Monday
night into early Tuesday across parts of northeast OK into
northwest AR, although confidence remains rather low.

Yet another upper low will impact the region during the
Thursday/Friday time-frame with increasing chances of showers and
a few storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   47  57  33  58 /  60  10   0   0
FSM   55  64  38  60 /  90  70  20  10
MLC   54  62  37  56 /  70  60  10  20
BVO   43  55  29  57 /  50   0   0   0
FYV   51  59  32  56 /  90  60  10   0
BYV   52  59  33  55 /  90  60  10   0
MKO   51  58  33  56 /  80  40   0  10
MIO   46  54  29  56 /  70  20   0   0
F10   50  59  33  57 /  60  30   0  10
HHW   58  65  41  55 /  50  80  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....18
Hazardous weather outlook, Feb 27, 11:41 AM CST, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1141 AM CST Sat Feb 27 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1141 AM CST Sat Feb 27 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast of I-44.
	ONSET...Late Afternoon through Evening.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...Late Afternoon through Evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...Late Afternoon through Evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Afternoon.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northwest of I-44.
	ONSET...Afternoon.

DISCUSSION...
Thunderstorm chances will begin to increase over southeast
Oklahoma later this afternoon and expand north during the evening,
impacting many areas across east central Oklahoma and northwest
Arkansas. There will be a limited threat of large hail with mainly
elevated storms, as well as potential for heavy rainfall. A more
conditional threat of damaging winds could develop tonight as a
warm front lifts north into southeast Oklahoma and west central
Arkansas. Additional storms are likely overnight as a cold front
pushes through northeast Oklahoma, though the severe weather
potential with the overnight storms appears low.

Increasing south wind and above normal temperatures will lead to
a limited threat of grassland fire spread, mainly north of I-44
through the afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm potential will continue into Sunday, mainly for
southeast Oklahoma and west central Arkansas, as the cold front
continues to push south. There will be a limited hail and damaging
wind threat with storms across far southeast Oklahoma Sunday
morning, before precipitation tapers off Sunday afternoon.

Additional ran chances arrive late Monday into Tuesday, and again
Thursday. Fire weather danger may be present during the week in
areas that miss out on significant rainfall.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Feb 27, 2:19 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
219 PM CST Sat Feb 27 2021

OKZ076-272045-
Le Flore OK-
219 PM CST Sat Feb 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 245 PM CST...

At 218 PM CST, a strong thunderstorm was located near Octavia, moving
northeast at 40 mph.

Penny size hail will be possible with this storm.

Locations in or near the path include...
Octavia...                        Big Cedar...

LAT...LON 3452 9488 3473 9461 3468 9445 3466 9446
      3451 9461 3451 9486
TIME...MOT...LOC 2018Z 221DEG 34KT 3453 9474

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 9:32 PM CSTDense Fog AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more12 hr
Feb 27, 4:15 PM CSTSpecial Weather StatementTSASequoyah30 min
Feb 27, 4:45 PM CSTSpecial Weather StatementTSAAdair30 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.